Hail, Marion
- When
- June 14, 3:54 PM EST to 3:59 PM EST
- Where
- Marion County, 1.5 mi SSE of Draneville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.200, -84.470
The Draneville local store reported quarter sized hail.
The weak cold front that moved through north Georgia on the 13th of June pushed into central Georgia on the 14th. Moderate instability again developed ahead of the front during the afternoon hours, allowing several showers and thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
The weak cold front that moved through north Georgia on the 13th of June pushed into central Georgia on the 14th. Moderate instability again developed ahead of the front during the afternoon hours, allowing several showers and thunderstorms to develop. A few of these became severe, with several reports of wind damage and a couple of large hail reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 14, 1:57 PM EST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 257 PM EDT THU JUN 14 2012 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... CURRENT RADAR LOOP SHOWS SHOWERS AND ISOLATED THUNDERSTORMS OVER WEST GA MOVING WEST INTO AL. CURRENT SATELLITE LOOP SHOWS WHAT APPEARS TO BE THE WEDGE FRONT USHERING IN DRIER AIR FROM THE NW AS THE RIDGE BUILDS DOWN THE EASTERN SEABOARD. DEWPOINTS ACROSS NE GA ARE ALREADY DOWN ALMOST 10 DEG SINCE THIS MORNING. HIGH PRESSURE CENTERED OVER THE NEW ENGLAND STATES WILL CONTINUE TO BUILD DOWN THE EASTERN U.S. PUSHING DRIER AIR INTO GA THROUGH THE SHORT TERM. WITH THIS DRIER AIR MOVING IN TEMPS WILL BE AT OR SLIGHTLY BELOW SEASONAL NORMS. 01 .LONG TERM /SATURDAY THROUGH THURSDAY/... DRY CONDITIONS EXPECTED THROUGH THE WEEKEND AS RIDGING CONTINUES TO BECOME MORE DEEPLY ENTRENCHED DOWN THE APPALACHIANS. MOISTURE RESIDING AROUND THE PERIPHERY OF THE RIDGE WILL SUPPORT SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS SOUTHERN GEORGIA AND PORTIONS OF THE TENNESSEE VALLEY THROUGH THE WEEKEND AND INTO EARLY WEEK. NORTH AND CENTRAL IS EXPECTED TO REMAIN DRY INTO MONDAY...WITH ONLY SLIGHT CHANCES OF SHOWER AND THUNDERSTORM DEVELOPMENT IN THE NE GA MOUNTAINS. THROUGH NEXT WEEK...HIGH PRESSURE REMAINS THE DOMINATE SYNOPTIC FEATURE ALONG THE EAST COAST AND INTO THE SOUTHEAST...AND MODEL UNCERTAINTY ASSOCIATED WITH DIURNAL CONVECTIVE ACTIVITY IS HIGH. AS A RESULT...HAVE TENDED TOWARDS THE DRIER SOLUTIONS...AND HAVE GONE WITH LITTLE OR NO POPS THROUGH THE EXTENDED PERIOD. MODEL TEMPERATURES SEEM LOW THROUGH THE EXTENDED WITH GUIDANCE IN THE UPPER 70S TO LOW 80S. AS A RESULT...HAVE INCREASED HIGHS THROUGH THE LONG TERM 4-5 DEGREES...CONSISTENT WITH THE PREVIOUS FORECAST. 31 && .AVIATION... 18Z UPDATE... BACKDOOR DRY WEDGE FRONT IS STABILIZING THE ATMOSPHERE AND CLEARING THING OUT ACROSS NORTH AND CENTRAL GA. WINDS WILL CONTINUE OUT OF THE EAST IN THE 5-10KT RANGE. WILL SEE SOME GUST TO 18KT THROUGH 00Z THIS EVENING. CEILINGS WILL STAY VFR WITH NO PRECIPITATION OR RESTRICTIONS TO VSBYS EXPECTED. //ATL CONFIDENCE...12Z UPDATE... HIGH CONFIDENCE FOR ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 84 60 83 / 5 5 0 0 ATLANTA 66 84 63 83 / 10 5 0 0 BLAIRSVILLE 61 83 59 80 / 5 5 0 0 CARTERSVILLE 64 85 59 84 / 10 5 5 0 COLUMBUS 69 87 63 88 / 20 5 0 0 GAINESVILLE 64 84 62 82 / 5 5 0 0 MACON 66 88 62 87 / 10 5 0 0 ROME 66 89 60 86 / 10 5 5 0 PEACHTREE CITY 63 85 57 83 / 10 5 0 0 VIDALIA 67 87 66 86 / 10 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....31 AVIATION...01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1118 AM EDT THU JUN 14 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1118 AM EDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED...WITH ISOLATED SEVERE STORMS POSSIBLE. .SYNOPSIS... A MOIST AND UNSTABLE AIR MASS REMAINS OVER MUCH OF NORTH AND CENTRAL GEORGIA. HOWEVER HIGH PRESSURE WITH DRIER AND MORE STABLE AIR WILL PUSH INTO EAST CENTRAL GEORGIA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS THAT DEVELOP WILL BE STRONG WINDS...LARGE HAIL...LOCALLY HEAVY RAIN AND OCCASIONAL LIGHTNING. THE MOST FAVORED TIME FOR DEVELOPMENT WILL BE THIS AFTERNOON AND EVENING...HOWEVER ISOLATED STORMS COULD DEVELOP THIS MORNING. .DISCUSSION... A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS NORTH AND CENTRAL GEORGIA. DAYTIME HEATING COMBINED WITH NEAR 1600 CAPE THIS AFTERNOON IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE. THE MOST FAVORED AREA FOR DEVELOPMENT WOULD BE THE NORTHERN AND WESTERN SIDE OF THE FORECAST AREA AS THE DAY PROGRESSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTH SUNDAY NIGHT THROUGH MONDAY NIGHT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT THU JUN 14 2012
GAZ030-141915-
225 PM EDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN POLK COUNTY UNTIL 315 PM EDT...
AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ESOM HILL...MOVING SOUTHWEST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
POLK COUNTY THROUGH 315 PM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3408 8542 3408 8532 3391 8523 3390 8539
3394 8540 3405 8543
TIME...MOT...LOC 1826Z 064DEG 3KT 3396 8538SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT THU JUN 14 2012
GAZ102-141945-
302 PM EDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN STEWART COUNTY UNTIL 345 PM EDT...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF LOUVALE...MOVING SOUTHWEST AT 5
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CENTRAL AND WESTERN STEWART COUNTY THROUGH 345 PM EDT. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3200 8507 3201 8506 3209 8506 3213 8507
3219 8501 3220 8498 3221 8498 3223 8497
3224 8492 3223 8484 3215 8474 3197 8496
3197 8504
TIME...MOT...LOC 1902Z 051DEG 3KT 3219 8492SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT THU JUN 14 2012
GAZ052-066-142015-
326 PM EDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TROUP AND HEARD COUNTIES UNTIL 415 PM EDT...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WARES CROSSROADS TO LONG CANE...MOVING WEST
AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WESTERN TROUP AND SOUTHERN HEARD COUNTIES THROUGH 415 PM EDT.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3322 8498 3304 8502 3287 8500 3286 8510
3287 8519 3317 8525 3322 8526
TIME...MOT...LOC 1926Z 076DEG 7KT 3315 8513 3305 8519
3296 8514SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT THU JUN 14 2012
GAZ078-079-142045-
411 PM EDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TALBOT AND HARRIS COUNTIES UNTIL 445 PM EDT...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES WEST OF WHITESVILLE-PINE LAKE TO
PLEASANT HILL. THE LINE OF THUNDERSTORMS WERE MOVING SOUTHWEST AT 5
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TALBOT AND HARRIS COUNTIES THROUGH 445 PM EDT. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3285 8516 3286 8508 3285 8468 3282 8451
3275 8437 3261 8445 3265 8486 3266 8510
3269 8512 3273 8512 3275 8515 3278 8513
3281 8517 3283 8517
TIME...MOT...LOC 2010Z 270DEG 1KT 3285 8514 3285 8486
3277 8474 3277 8445SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
424 PM EDT THU JUN 14 2012
GAZ066-078-142100-
424 PM EDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TROUP AND HARRIS COUNTIES UNTIL 500 PM EDT...
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JONES CROSSROADS...MOVING WEST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
TROUP AND HARRIS COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE WHITESVILLE-PINE LAKE...SMITHS
CROSSROAD...BAUGHS CROSSROADS...JONES CROSSROADS...CANNONVILLE...LONG
CANE...PIEDMONT HEIGHTS AND WEST POINT. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3295 8492 3282 8487 3279 8515 3281 8517
3283 8517 3284 8516 3285 8518 3287 8519
3301 8522
TIME...MOT...LOC 2025Z 096DEG 4KT 3288 8509SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT THU JUN 14 2012
GAZ090>093-102>104-142115-
428 PM EDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WEBSTER...SUMTER...STEWART...SCHLEY...MARION...MACON AND
CHATTAHOOCHEE COUNTIES UNTIL 515 PM EDT...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ZELLOBEE TO LAMAR. THESE STORMS WERE
MOVING WEST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WEBSTER...SUMTER...STEWART...SCHLEY...MARION...MACON AND
CHATTAHOOCHEE COUNTIES THROUGH 515 PM EDT. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3195 8444 3191 8446 3192 8480 3233 8477
3244 8452 3232 8431 3222 8401 3215 8403
3210 8398 3191 8394 3191 8433 3188 8434
3188 8437
TIME...MOT...LOC 2028Z 238DEG 3KT 3227 8463 3205 8449
3205 8407The Robins AFB radar (KJGX), 118 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
The Draneville local store reported quarter sized hail.
The Marion County Emergency Manager reported that quarter sized hail fell south of Highway 30 between Buena Vista and Preston.
The Stewart County Emergency Manager and 911 Center reported several downed trees east of Lumpkin, including one across Trotman Road and another on Holder Road.
Toombs County Emergency Management reported that two to three trees were blown down onto two houses and a car.
The Houston County Emergency Manager reported that 10 to 15 trees were blown down along Whitfield Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 384623, 384624, 384626, 384625, 384627.